Top answers from doctors based on your search:
Disclaimer

allergic reaction to flagyl

A 27-year-old female asked:
Dr. Nayla Mumneh
28 years experience in Allergy and Immunology
Allergic reaction: You don't mention what type of allergic reaction you developed to the medication. Hard to tell how to advise you but if you do not feel well, maybe yo ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 40-year-old female asked:
Dr. David Ziring
21 years experience in Pediatric Gastroenterology
Ibuprofen: And oral steroids both increase your risk of developing a stomach ulcer. If you absolutely have to do this, you'll need to take a strong antacid like ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience in Allergy and Immunology
Yes you can: But you need to stop the metronidazole, take the antihistamine and call your doctor
A 48-year-old female asked:
Dr. Howard Feinberg
36 years experience in Rheumatology
Both are possible : Could be either. Call your doctor and get checked.
1
1 thank
A 46-year-old member asked:
Dr. Steven Machtinger
43 years experience in Allergy and Immunology
Yes: Allergy to the entire class of antibiotics called cephalosporins is indeed possible. That allergy would be the common part of the molecule shared by a ... Read More
1
1 thank
A 50-year-old member asked:
Dr. Joel Gallant
35 years experience in Infectious Disease
Yes: Allergies to penicillins (including amoxicillin) are more common than allergies to cephalosporins (including ceclor), but you can be allergic to eithe ... Read More
A 50-year-old member asked:
Dr. Andrew Murphy
28 years experience in Allergy and Immunology
Avoidance: If one is allergic to penicillin then avoidance of penicillin like medications is a requirement. Other classes of antibiotics should be fine but becau ... Read More
1
1 comment
2
2 thanks
A 40-year-old female asked:
Dr. Uzma Chaudhry
17 years experience in Internal Medicine
Any of the following: Any of the following: itching, redness, difficulty breathing, hives.
A member asked:
Dr. Thomas Rohde
34 years experience in General Practice
Varies: Stop antibiotic and take Benadryl (diphenhydramine) for a mild reaction like skin rash. With more serious symptoms like trouble breathing - go to er i ... Read More
A female asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience in Allergy and Immunology
Depends: on the reaction, if just hives and itching, yes benadryl (diphenhydramine) can control it in the right dosage, after discontinuing the offending drug, ... Read More
A 42-year-old female asked:
Dr. Tony Ho
Dr. Tony Ho answered
13 years experience in Infectious Disease
Possible: Possible but somewhat rare. What is more likely is an adverse effect of Fluconazole - the difference is an allergic reaction is an escalating immune r ... Read More
1
1 thank
A 49-year-old member asked:
Dr. Neal Jain
Dr. Neal Jain answered
21 years experience in Pediatric Allergy
Possible...: Short answer, yes. It is common for juvederm to cause swelling and redness at the site of injection. It is also common to have itching associated wi ... Read More
A 45-year-old member asked:
Dr. Barbara Stark Baxter
41 years experience in Allergy and Immunology
Allergy to carpet: Most carpet now is made of synthetic materials. Old carpet could be made from wool, and old pads could be made from horsehair ! medium old pads might ... Read More
7
7 thanks
A 55-year-old member asked:
Dr. Mark Eaton
20 years experience in Dermatology
Neosporin: Neosporin is a very common allergen, as is Bacitracin (both are very commonly used). Interestingly, neither is better than vaseline at preventing inf ... Read More
1
1 thank
A 30-year-old member asked:
Dr. Maziar Rezvani
20 years experience in Allergy and Immunology
Maybe: Penicillin allergy is usually secondary to either the beta-lactam components or the minor determinants. If you are found to be allergic (via skin tes ... Read More
4
4 thanks
A 52-year-old member asked:
Dr. Amy Shah
Dr. Amy Shah answered
16 years experience in Allergy and Immunology
Yes: Ampicillin is a beta lactam antibiotic- closely related to penicillin. It is part of the aminopenicillin family and is roughly equivalent to Amoxicill ... Read More
9
9 thanks
A 38-year-old member asked:
Dr. Ionel Rad
Dr. Ionel Rad answered
16 years experience in Anesthesiology
Find out details: It is unclear to which drug you are allergic to. Anesthesia is combination of pain relief, reversible unconsciousness, immobility, and amnesia (forget ... Read More
A 46-year-old member asked:
Dr. Michael P Vaughn
33 years experience in Allergy and Immunology
Allergy testing: Only physicians trained in the specialty of allergy, asthma ; immunology are trained in a monitored situation during residency to perform skin testing ... Read More
1
1 comment
A 35-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Yes: In fact the intense itching is mostly from an allergic reaction to the mite droppings.
2
2 thanks
A 56-year-old member asked:
Dr. Anifat Balogun
28 years experience in ENT and Head and Neck Surgery
Some risk, but: The risk of an allergic reaction to cephalosporins in a penicillin-allergic patient is generally reported at between 7-18%. However, cephalosporins ar ... Read More
A 30-year-old member asked:
Dr. Maziar Rezvani
20 years experience in Allergy and Immunology
Possibly: You may be allergic to other synthetic penicillins as well as cephalosporins. Honestly, there are so many alternatives to these antibiotics that you ... Read More
4
4 thanks
A 56-year-old member asked:
Dr. Lee Perry
Dr. Lee Perry answered
16 years experience in Allergy and Immunology
Usually hives: Allergy to penicillin usually leads to skin rash, such as hives/urticaria. All rashes are not necessarily due to true "allergy". There are skin testin ... Read More
A 52-year-old member asked:
Dr. Brian Novick
42 years experience in Allergy and Immunology
Often to nickel: The skin can get red itchy and bumpy...Stop wearing it and if not severe(or infected) try cortisone cream(not benadryl) and avoid the jewelry..If it h ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month